Alert archive / Oklahoma / Tornado Warnings in 2005
Tornado Warning 36, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 9, 2005, 4:51 PM CDT for Dewey County, Oklahoma. It was in force for 24 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2005, 4:51 PM CDT (21:51 UTC)
- Expired
- Jun 9, 2005, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Dewey County, OK
The radar
The Vance AFB radar (KVNX), 129 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:00 PM CDT | HAIL 1.75 | 4 S Vici, OK | REPORTED BY KOCO SPOTTER |
| Jun 9, 5:02 PM CDT | TORNADO | 4 Ssw Vici, OK | VERY BRIEF TOUCHDOWN REPORTED BY KFOR SPOTTER |
| Jun 9, 5:05 PM CDT | HAIL 2.75 | 1 S Vici, OK | REPORTED BY KFOR SPOTTER |
| Jun 9, 5:12 PM CDT | HAIL 3 | Vici, OK | OBLONG HAIL STONE MEASURED 2 1/2 BY 3 1/2 INCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:25 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jun 9, 2:10 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 9.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1177 J/kg
- Mixed-layer CIN
- -340 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 092151 TOROUN OKC043-092215- /O.NEW.KOUN.TO.W.0036.050609T2151Z-050609T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 451 PM CDT THU JUN 9 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... DEWEY COUNTY IN NORTHWEST OKLAHOMA * UNTIL 515 PM CDT * AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHWEST OF CAMARGO...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE CAMARGO AND VICI TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3600 9938 3600 9929 3617 9910 3616 9938 $$ 30
1 follow-up statement
000 WWUS54 KOUN 092200 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 459 PM CDT THU JUN 9 2005 OKC043-092215- /O.CON.KOUN.TO.W.0036.000000T0000Z-050609T2215Z/ DEWEY OK- 459 PM CDT THU JUN 9 2005 ...A TORNADO WARNING CONTINUES UNTIL 515 PM CDT FOR DEWEY COUNTY... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 5 MILES SOUTH OF VICI...MOVING NORTH AT 15 MPH. PERSONS IN AND AROUND VICI SHOULD TAKE IMMEDIATE TORNADO PRECAUTIONS. * LOCATIONS IN THE WARNING INCLUDE VICI LAT...LON 3600 9938 3600 9929 3617 9910 3616 9938 $$ 30
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:39 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 9, 3:39 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 339 PM CDT THU JUN 9 2005 .DISCUSSION... SCATTERED THUNDERSTORMS ALREADY BEGINNING TO DEVELOP ALONG THE OUTFLOW BOUNDARY WITH STRONG STORM IN DEWEY COUNTY AND ALSO IN SOUTHWEST KANSAS NEAR KDDC. SATELLITE ALSO SHOWS THE DRYLINE IS TRYING TO GO IN SOUTHWEST KANSAS AND THE EASTERN OKLAHOMA PANHANDLE. INSTABILITY AND SHEAR WILL SUPPORT CONTINUED THUNDERSTORM DEVELOPMENT AND INCREASING LOW LEVEL JET THIS EVENING WILL LIKELY INCREASE COVERAGE. HAVE HIT POPS HIGHEST IN THE WEST IN THE VICINITY OF THE BOUNDARIES. AFTER THIS... THE WEATHER WILL BE HIGHLY DEPENDENT ON MESOSCALE EVOLUTION OVER THE NEXT FEW DAYS WITH ANY CONVECTIVE BOUNDARIES THAT MAY BE IN THE AREA ETC. HARD TO PIN THOSE DOWN VERY FAR AHEAD SO WILL BROADBRUSH POPS AND WEATHER BASED ON THE SYNOPTIC PATTERN AND SEE HOW THINGS EVOLVE WITH TIME. CONVECTION IS STILL A GOOD BET WITH THE LONGWAVE TROUGH TO THE WEST AND VARIOUS SHORTWAVES APPROACHING THE AREA OVER THE NEXT COUPLE OF DAYS. THERE IS STILL SOME UNCERTAINTY ON WHEN TO END PRECIP CHANCES AS MEDIUM RANGE MODELS SHOW VARIOUS SOLUTIONS WITH THE MOVEMENT OF THE WESTERN TROUGH. GFS TAKES WAVE QUICKLY INTO THE UPPER MIDWEST BY MONDAY EVENING WHILE THE 00Z ECMWF STILL HAD A CLOSED UPPER LOW OVER SOUTHEAST COLORADO AT THE SAME TIME. HAVE KEPT POPS INTO TUESDAY IN THE EAST COVERING THE POTENTIAL SLOWER SOLUTION... BUT HIGHEST CHANCES WILL BE THROUGH SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 91 71 91 / 40 30 40 30 HOBART OK 71 91 71 91 / 40 30 50 30 WICHITA FALLS TX 73 93 73 93 / 30 30 40 30 GAGE OK 69 88 67 87 / 50 40 60 30 PONCA CITY OK 70 89 70 90 / 30 30 50 40 DURANT OK 73 92 73 92 / 30 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26
Hazardous weather outlook, Jun 9, 2:56 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT THU JUN 9 2005
OKZ004>048-050>052-TXZ083>090-101200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER PARTS OF WEST
CENTRAL AND NORTHWEST OKLAHOMA... AND A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS A LARGE PART OF THE REMAINDER OF CENTRAL AND
WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS TO THE NORTH AND WEST OF A LINE FROM
ERICK... TO WEATHERFORD... TO ALVA. THE SLIGHT RISK AREA INCLUDES
ALL LOCALES TO THE SOUTHWEST OF A LINE FROM CHEROKEE... TO CUSHING.
TIMING...
SEVERE STORMS ARE ONGOING ACROSS PARTS OF NORTHWEST OKLAHOMA... AND
AREAL COVERAGE OF SEVERE STORMS WILL ONLY INCREASE THROUGH THE
EVENING HOURS. THE SEVERE THREAT WILL CONTINUE WELL INTO THE
OVERNIGHT HOURS.
EXPECTED WEATHER AN IMPACTS...
ANY SUPERCELL STORMS THAT AFFECT WESTERN OKLAHOMA THIS EVENING WILL
BE CAPABLE OF HAIL UP TO THE SIZE OF BASEBALLS... AND DESTRUCTIVE
WINDS IN EXCESS OF 75 MPH. THERE WILL ALSO BE A THREAT OF TORNADOES
WITH ANY ORGANIZED SUPERCELLS BETWEEN 4 AND 10 PM THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN ALL AREAS
EXCEPT NORTH CENTRAL OKLAHOMA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS THROUGH TONIGHT.
DISCUSSION...
AN OUTFLOW BOUNDARY EXTENDING ROUGHLY FROM NORMAN... TO
WEATHERFORD... TO GAGE WILL SLOWLY MOVE NORTHWARD THROUGH THIS
EVENING. A DRYLINE HAS ALSO BECOME WELL-DEFINED FROM THE EASTERN
TEXAS PANHANDLE... NORTHWARD TO NEAR BEAVER OKLAHOMA... AND INTO
SOUTHWEST KANSAS... AND INTERSECTED THE OUTFLOW BOUNDARY NEAR MEADE
KANSAS. TO THE EAST OF THE DRYLINE AND ALONG AND SOUTH OF THE
OUTFLOW BOUNDARY... THE AIRMASS HAS BECOME EXTREMELY UNSTABLE...
WITH CAPE VALUES IN EXCESS OF 5000. DEEP LAYER WIND SHEAR IS
INCREASING AND IS MORE THAN SUFFICIENT TO SUPPORT SUPERCELL STORMS.
SEVERE STORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS NORTHWEST
OKLAHOMA THROUGH THE EARLY EVENING... WITH SUPERCELLS PRODUCING UP
TO BASEBALL SIZE HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 75 MPH
LIKELY. LOW LEVEL WIND SHEAR IS ALSO FORECASTED TO INCREASE
SUBSTANTIALLY ACROSS WESTERN OKLAHOMA BETWEEN 6 AND 10 PM THIS
EVENING... WHICH WILL RESULT IN AN INCREASING TORNADO THREAT WITH
ANY SUPERCELLS IN THE MID TO LATE EVENING HOURS. STORMS MAY CONGEAL
INTO A LARGE COMPLEX THAT THEN MOVES EASTWARD WELL INTO THE
OVERNIGHT HOURS... WITH A CONTINUED THREAT OF HAIL UP TO GOLF BALL
SIZE... ALONG WITH WINDS UP TO 70 MPH AND HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IN EXCESS OF 2 TO 3 INCHES MAY CAUSE LOCAL
FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL CONTINUE EACH DAY THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. A LARGE-SCALE TROUGH OVER THE
WESTERN UNITED STATES WILL RESULT IN RICH LOW LEVEL MOISTURE AND
STRONG INSTABILITY REMAINING IN PLACE ACROSS THE SOUTHERN PLAINS...
AND DEEP LAYER SHEAR PROFILES WILL CONTINUE TO IMPROVE AS WINDS IN
THE MID AND UPPER LEVELS INCREASE. THE HIGHEST CHANCES FOR
SUPERCELLS AND ASSOCIATED HIGHER-END SEVERE WEATHER WILL BE MAINLY
ACROSS THE WESTERN THIRD OF OKLAHOMA LATE EACH AFTERNOON AND
EVENING... WITH COMPLEXES OF STORMS MOVING EASTWARD INTO THE MAIN
BODY OF OKLAHOMA AND WESTERN NORTH TEXAS DURING THE OVERNIGHT AND
MORNING HOURS. PEOPLE WITH TRAVEL OR OUTDOOR PLANS THROUGH EARLY
NEXT WEEK ARE STRONGLY ENCOURAGE TO STAY AWARE OF THE LATEST WEATHER
INFORMATION.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL MAY ACCOMPANY ANY NIGHT TIME COMPLEXES OF
STORMS JUST ABOUT ANYWHERE ACROSS THE SOUTHERN PLAINS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY MORNING JUNE 10.
MILLERIn the hours before
Local storm report, Jun 9, 2:02 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
202 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM FLASH FLOOD YUKON 35.51N 97.75W
06/09/2005 CANADIAN OK LAW ENFORCEMENT
WAGONER RD AT 11TH CLOSED
0159 PM FLASH FLOOD YUKON 35.51N 97.75W
06/09/2005 CANADIAN OK LAW ENFORCEMENT
MUSTANG RD TO SARAH RD CLOSED
&&
DWLocal storm report, Jun 9, 4:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL 10 ESE MUTUAL 36.17N 99.00W
06/09/2005 0.88 INCH WOODWARD OK BROADCAST MEDIA
KWTV SPOTTER
&&
DWLocal storm report, Jun 9, 4:06 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECT TIME OF REPORT...
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 10 ESE MUTUAL 36.17N 99.00W
06/09/2005 0.88 INCH WOODWARD OK BROADCAST MEDIA
KWTV SPOTTER
&&
DWLocal storm report, Jun 9, 4:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 N LEEDEY 35.97N 99.35W
06/09/2005 0.75 INCH DEWEY OK PUBLIC
&&
DWLocal storm report, Jun 9, 4:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL VICI 36.15N 99.30W
06/09/2005 1.00 INCH DEWEY OK BROADCAST MEDIA
NICKEL TO QUARTER HAIL REPORTED BY KWTV SPOTTER.
&&
DWLocal storm report, Jun 9, 4:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
450 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM HAIL 4 W VICI 36.15N 99.37W
06/09/2005 1.75 INCH DEWEY OK BROADCAST MEDIA
REPORTED BY KWTV SPOTTER
0449 PM HAIL 4 W VICI 36.15N 99.37W
06/09/2005 2.50 INCH DEWEY OK AMATEUR RADIO
REPORTED BY KWTV SPOTTER.
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 52 min |
| Jun 9, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Jun 9, 8:50 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 25 min |
| Jun 9, 9:43 AM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 2 hr |
| Jun 9, 11:19 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| Jun 9, 11:38 AM CDT | Flash Flood Warning | OUN | Lincoln | 2 hr |
| Jun 9, 1:55 PM CDT | Flash Flood Warning | OUN | Canadian | 2 hr |
| Jun 9, 2:11 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 34 min |
| Jun 9, 2:53 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 52 min |
| Jun 9, 2:58 PM CDT | Tornado Warning | OUN | Custer, Dewey | 47 min |
| Jun 9, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 44 min |
| Jun 9, 4:26 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 34 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 41 min |
| Jun 9, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 34 min |
| Jun 9, 5:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 34 min |
Nearby
Tornado Warnings in Oklahoma, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.